MOM2ACAT

SparkPoints
 

Got my Ibrance today

Monday, June 29, 2015

UPS delivered my first month of the Ibrance this morning.
Was kind of bummed to see that the pills are so big.



I have placed a quarter besides one of the pills so you can see the size. Also, the reason that there is a row of pills "missing" from the bottom, is that on days 1-21, I take one pill daily, then on days 22-28, I don't take any; then the 28 day cycle will start all over again.

The good thing is that these pills must be taken with food. I have found when I have to swallow a large pill, it's easier to do so with food. What I do is I chew up a normal bite of food, then just before I swallow it, I put the pill in my mouth; it's much easier for me that way.

I'm currently taking the Femera, the drug that goes along with it, at dinner time, so that is when I will take the Ibrance as well.

As I've mentioned before, the most important thing to keep an eye on with this drug is my white blood counts, and I will be getting a CBC done weekly while I am on this. Other possible side effects (and not everyone has them) include diarrhea, hair thinning or loss, mouth sores, nausea and tiredness.

I finished up the last of the antibiotic I was on for the cellulitis Friday morning, and thankfully, the bad headaches I had every day while on it have stopped too. Even though I was pretty certain at the time that was what was causing the headaches, with the cancer, it concerns me when a new symptom comes up that I haven't had before (I have headaches fairly often, but not usually daily for so many days in a row, and lasting all day), so in the back of mind, I was concerned a bit that maybe something with the cancer had changed. So while having headaches as a side effect of the antibiotic is not a good thing, it's a relief to know that the headaches weren't because of something worse.

I've got a little bit of a headache this afternoon, but it feels more like my usual headaches which are triggered by my allergies and changes in the weather.
Share This Post With Others
Member Comments About This Blog Post
  • ELSCO55
    emoticon
    1840 days ago
  • LIVINGLOVINLIFE
    Those pills are huge. Hope they are just what you need. Take care. Hugs Pat.
    1840 days ago
  • OPALMOON
    DearShari,
    I so feel for you having had those headaches and am so glad they have disappeared now that you have finished the course of antibiotics. I wish you could get some respite from them altogether though I know the weather is a trigger for you.
    I understand your disappointment with the size of these new pills. My Mum hates anything that is too large for her too, and when she can will cut pills in half. Praying that your WBC will remain stable with the new drug, and you can be free of side effects.
    Big hugs, Nattacia

    emoticon emoticon emoticon
    1840 days ago
  • GABY1948
    YIKES, Shari, you are one BRAVE girl! SO proud of you and Praying that they work the way they should! emoticon
    1840 days ago
  • MEWHENRYSMAMA
    I hope these work well for you, without side effects! Big pill big results!!! emoticon I totally understand how you take the pill, I've done it...it helps too for me to drink from a bottle so I can glug for a few seconds or a straw!
    I also get headaches from allergies/sinus and weather changes! emoticon
    I guess I have learned to live with them!
    Have a great July fourth weekend! emoticon emoticon emoticon
    emoticon
    Mary

    1840 days ago
  • JANIEWWJD
    Wow, huge pills! I wish you luck and blessings for you, my friend! God is good!
    1840 days ago
  • no profile photo CD4212235
    Those truly are big pills. I hope you don't have to much difficulty swallowing them. My sister has difficulty swallowing pills too. Her husband crushes them and puts them in a spoon of food for her to take.

    Praying that you blood counts continue to be OK. I know you have the problems with low blood counts. It is good they will monitor you regularly.

    Praying you don't get the bad side effects from the pills. Please know you are in my thoughts and prayers, Shari and your friend on SparkPeople and offline care about you and have good vibes and thoughts going your way.

    Hope you have a relaxing evening.

    emoticon emoticon emoticon
    1841 days ago
  • SIMPLELIFE4REAL
    Wow... those are big pills!

    Last year, my GI doc prescribed a medication that was 9 pills a day....all about the same size as those. It turned out the med made me sick so I ended up not taking them, but a month's worth of those pills was a huge bottle!

    I totally get the concern about the headaches. My brain goes to "mets" first with any new pain that I have. I'm so glad you were able to figure out it was the antibiotics, but it's such a relief to have it confirmed by the headache going away when the course of antibiotics was completed.

    I'm keeping my fingers and toes crossed that this new med will help you without wiping out your WBC.
    emoticon

    1841 days ago
  • CELLOPLAYER1
    The pills look big. I hope it works for you.

    emoticon
    1841 days ago
  • LUCYCAN7
    So glad to hear your those headaches have quit.Praying the new med will help
    you.Prayers,hugs and blessings! emoticon emoticon emoticon
    1841 days ago
  • ICECUB
    I REALLY HOPR THIS WORK. WHEN I FIRST STARTED TAAKING METFORMIN I HAD TO TAKE IT WITH A BITE OF FOOD. IT HELPED A LOT.
    1841 days ago
  • GGRSPARK
    They are pretty big , but they look like gel caps ? Yes ? No? I have trouble with pills generally. My doc said to keep my chin down to open throat... It works sometimes. Let's hope this med is a help ar least. My very best wishes to you.
    1841 days ago
  • FORZACHANDMATT
    I hope this goes well for you
    1841 days ago
  • CRUISEGAL55
    Shari I hope the new meds eases some of you health 'issues'. If that is a Pill emoticon ... can you cut it? I take a large pill & I can cut it in 1/2. I find a yogurt based smoothie helps it slide down easy. If it's a large capsule, I open the capsule & put it in the smoothie or an applesauce would work.
    Hugs & Prayers to you, my friend.
    emoticon emoticon emoticon
    1841 days ago
  • PIMPINELLAN50
    Those pills are big...good that you can take them with food!I have always had a hard time swallowing big pills too..you got some great suggestions here,yogurt is also good.
    Glad that the headaches are easing up after finishing the Antibiotics!I hope that you wont have any side effects with these new drugs Shari. emoticon
    emoticon


    1841 days ago
  • PICKIE98
    Egads Shari!! I thought that was a penny beside the capsules until I read your text!! NO darned wonder you have swallowing issues. I have never had problems with any meds swallow.
    I agree with the previous poster about the applesauce..Jello or pudding is good too.

    Praying that those WBC's stay down...
    1841 days ago
  • SLIMMERJESSE
    Good luck with this new med, Shari. Wow, they are big!
    1841 days ago
  • PHOENIX1949
    emoticon
    1841 days ago
  • no profile photo CD5707126
    I have found that taking my medications with applesauce makes it easier to swallow. It is also something that is not hard with my GP. I hope that you have great results with the new medication and that there are very few side effects. emoticon
    1841 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.